Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 94, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 11, 2024, 7:36 PM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2024, 7:36 PM CDT (00:36 UTC)
- Expired
- Jun 11, 2024, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 73 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:15 PM CDT | FLASH FLOOD | 1 Ese Bridge City, TX | Streets flooded at East Young Drive and Katherene Avenue in Bridge City with water coming up into yards. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted.
913
WGUS54 KLCH 120036
FFWLCH
TXC245-361-120200-
/O.NEW.KLCH.FF.W.0094.240612T0036Z-240612T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
736 PM CDT Tue Jun 11 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
East Central Jefferson County in southeastern Texas...
Southeastern Orange County in southeastern Texas...
* Until 900 PM CDT.
* At 736 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1 to 4 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge City,
Central Gardens, Southeast Texas Regional Airport, Port Acres and
Orangefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2982 9395 2984 9399 2984 9405 2985 9407
2987 9409 2992 9409 2998 9406 3004 9397
3008 9391 3009 9386 3009 9381 3003 9375
2997 9380 2995 9384 2993 9385 2986 9391
2985 9390 2982 9393
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-4 INCHES IN 1 HOUR
$$
Rua3 follow-up statements
074
WGUS74 KLCH 120112
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
812 PM CDT Tue Jun 11 2024
TXC245-361-120200-
/O.CON.KLCH.FF.W.0094.000000T0000Z-240612T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Orange TX-
812 PM CDT Tue Jun 11 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR EAST CENTRAL JEFFERSON AND SOUTHEASTERN ORANGE COUNTIES...
At 812 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. The expected rainfall rate is 0.5 to 2 inches in 1 hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge City,
Central Gardens, Southeast Texas Regional Airport, Port Acres and
Orangefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2982 9395 2984 9399 2984 9405 2985 9407
2987 9409 2992 9409 2998 9406 3004 9397
3008 9391 3009 9386 3009 9381 3003 9375
2997 9380 2995 9384 2993 9385 2986 9391
2985 9390 2982 9393
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-2 INCHES IN 1 HOUR
$$
Rua858
WGUS54 KLCH 120150
FFWLCH
TXC245-361-120300-
/O.EXT.KLCH.FF.W.0094.000000T0000Z-240612T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
850 PM CDT Tue Jun 11 2024
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
East Central Jefferson County in southeastern Texas...
Southeastern Orange County in southeastern Texas...
* Until 1000 PM CDT.
* At 850 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1 inch in 1
hour. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge City,
Central Gardens, Southeast Texas Regional Airport, Port Acres and
Orangefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2982 9395 2984 9399 2984 9405 2985 9407
2987 9409 2992 9409 2998 9406 3004 9397
3008 9391 3009 9386 3009 9381 3003 9375
2997 9380 2995 9384 2993 9385 2986 9391
2985 9390 2982 9393
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
Rua377
WGUS54 KLCH 120250
FFWLCH
TXC245-361-120400-
/O.EXT.KLCH.FF.W.0094.000000T0000Z-240612T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
950 PM CDT Tue Jun 11 2024
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
East Central Jefferson County in southeastern Texas...
Southeastern Orange County in southeastern Texas...
* Until 1100 PM CDT.
* At 950 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 4 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1 inch in 1
hour. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge City,
Central Gardens, Southeast Texas Regional Airport, Port Acres and
Orangefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2982 9395 2984 9399 2984 9405 2985 9407
2987 9409 2992 9409 2998 9406 3004 9397
3008 9391 3009 9386 3009 9381 3003 9375
2997 9380 2995 9384 2993 9385 2986 9391
2985 9390 2982 9393
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
RuaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:31 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 11, 6:31 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 631 PM CDT Tue Jun 11 2024 ...New AVIATION... .SHORT TERM... (Tonight through Thursday night) Wx map shows weak surface high over the Eastern U.S. giving our region northeast winds around 5-10 mph. Temperatures in the upper 80s to lower 90s. Dewpoint gradient across the I-10/U.S. 190 corridors with mid 70s to the south, and mid to upper 60s to the north across Central Louisiana where the drier air resides. Radar showing the scattered showers and thunderstorms along the coastal parishes and counties. Latest short term guidance showed slightly lower chances, and locations closer to the coast to receive this afternoon's round of precipitation. For tonight, expect most of the activity to diminish by sunset, with no precip expected inland. Offshore, expect showers and thunderstorms to develop by daybreak along the frontal boundary, which is expected to be near the coast, or near coastal waters by then. For the remainder of Wednesday, expect most of the showers and thunderstorms to remain either in the coastal waters, with low chances 20% along the coastal parishes/counties. Low chances of precipitation is expected Wednesday night through Thursday night as the slightly drier air at the surface and aloft prevails. With the dry air in place, overnight lows in the lower to mid 60s north of I-10, upper 60s to near 70 elsewhere. Afternoon high temperatures Thursday expected to increase into the mid 90s. 08/DML && .LONG TERM... (Friday through next Monday) High pressure aloft will be centered over southern New Mexico by the end of the week, however the ridge is expected to extend into East TX and LA. High pressure at the surface is anticipated to be centered over the Smokey Mtn NP which will cause a roughly northeast flow locally. While high temperatures will likely be slightly above normal for the date, lows may fall to or just below normal due to a northeast flow dragging in slightly lower dewpoints. The ridge aloft is also expected to keep showers and storms suppressed for Friday. Saturday and Sunday the upper ridge will gradually slide east across the gulf coastal states to the Atlantic. An inverted trough over the eastern gulf is anticipated to slip west around the southern periphery of the ridge aloft then be pulled northwest across the west to northwest gulf coast. This will increase moisture locally through the weekend and into early next week. Scattered to perhaps numerous showers will become possible Sunday afternoon an linger through the end of the forecast period. && .AVIATION... (00Z TAFS) Issued at 627 PM CDT Tue Jun 11 2024 Diurnal showers or storms will be in the vicinity of the KBPT terminal until 12/02z or shortly after sunset. Otherwise, all terminals will see stable conditions after sunset with light winds and mainly mid to high level clouds from convective debris. Therefore, VFR conditions after sunset and through the night. The seabreeze on Wednesday looks like it will be confined close to the coast, and therefore will just place VCTS at the KBPT and KARA terminals after 12/20z as max daytime heating interacts with the seabreeze and other mesoscale boundaries. Rua && .MARINE... Expect a light northerly flow to develop as a weak frontal boundary slips south tonight and Wednesday. The front is forecast to meander over the coastal waters for the next couple of days and dissipate. Expect southerly flow to develop by Friday, and remain for the remainder of the weekend into early next week. && .PRELIMINARY POINT TEMPS/POPS... AEX 66 89 63 91 / 0 10 0 0 LCH 71 91 70 92 / 30 30 0 10 LFT 72 92 69 92 / 10 30 0 10 BPT 74 92 73 94 / 40 30 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...08 LONG TERM....66 AVIATION...07
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:09 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 111 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.